MAUDE Adverse Event Report: Shockwave Medical, Inc. Shockwave IVL System with the Shockwave C2+ Coronary IVL Catheter

Shockwave Medical, Inc. Shockwave IVL System with the Shockwave C2+ Coronary IVL Catheter
Model Number C2PIVL3012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 08/26/2026
Type of Reportable Event Death
Event or Problem Description
A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the right coronary artery (rca).It was reported that a patient presented emergently with a st-elevation myocardial infarction (stemi) and was clinically unstable prior to shockwave ivl treatment.Multiple inflations with non-ivl balloons were performed before the shockwave ivl device was used.The ivl device was successfully prepared, and all 120 pulses were delivered.Post ivl treatment, a grade 3 vessel perforation was identified in the distal rca.The patient required urgent unplanned interventions, including pericardiocentesis and cardiopulmonary resuscitation (cpr).The procedure was completed by placement of two papyrus covered stents and ptap was performed.Pre-dilation had been performed with a 2.0 mm takeru balloon at 12 atm and a 2.5 mm nc euphora balloon at 20 atm, followed by post-dilation with a 3.0 x 15 mm nc euphora balloon.The procedure was completed using covered stents instead of the originally planned drug-eluting stents (des) due to the perforation.The patient remained stable during the immediate procedure, but they subsequently died on 29aug2026 after being placed on comfort care.There was no reported device malfunction.The physician attributed the perforation to the patient's severe calcification and the presence of prior stents in the rca.Ivl was applied distal to the existing stents.The site stated that the perforation was not believed to be related to a problem with the shockwave balloon.
 
Additional Manufacturer Narrative
The device referenced in this report was discarded and not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the reported perforation and subsequent patient death could not be definitively determined based on the information available.There was no reported device malfunction.The physician attributed the perforation to the patient's severe calcification and the presence of prior stents in the rca.Ivl was applied distal to the existing stents.The site stated that the perforation was not believed to be related to a problem with the shockwave balloon.Per shockwave medical safety, the event was assessed as possibly related to the shockwave device and a causal relationship to the procedure.It is impossible to determine the relatedness of the use of ivl in the setting of active cpr, use of co-contaminate devices, stenting, ballooning, and heavy calcification.It remains possible that the ivl device contributed and is conservatively assessed as possibly related.The perforation occurred during the procedure and is procedure related.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
Shockwave IVL System with the Shockwave C2+ Coronary IVL Catheter
Common Device Name
Shockwave IVL System with the Shockwave C2+ Coronary IVL Catheter
Manufacturer (Section D)
Shockwave Medical, Inc.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
Shockwave Medical, Inc.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key50725390
Report Number3015053858-2026-00119
Device Sequence Number21479379
Product Code QMG
UDI-Device Identifier00195451000607
UDI-Public(01)00195451000607(17)280430(10)02A260524B
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberC2PIVL3012
Device Catalogue NumberC2PIVL3012
Device Lot Number02A260524B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/24/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.0 mm Takeru balloon - Terumo Interventional Sys; 2.5 mm NC Euphora - Medtronic; 2x Papyrus covered stents - Biotronik; 3.0 x 15 mm NC Euphora - Medtronic
Outcome Attributed to Adverse Event Required Intervention; Death; Other; Life Threatening;
Patient Age67 YR
Patient SexFemale